MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CTR71, KII 12X150 Z-THR OPT SEP SYS 6/BX; GCJ

APPLIED MEDICAL RESOURCES CTR71, KII 12X150 Z-THR OPT SEP SYS 6/BX; GCJ
Model Number CTR71
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/24/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event device is anticipated to return.A follow-up report will be provided upon completion of the investigation.This report is to follow up medwatch report # mw5071535.
 
Event or Problem Description
Procedure performed: robotic case event description: complaint received via fda medwatch # mw5071535.Per the event report, "during the robotic case, after the trocar was introduced, 2 broken pieces were found." there was no patient injury to the patient and the procedure was completed.Type of intervention: unk.Patient status: "there was no injury to the patient.".
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.As the event unit was not returned, testing was unable to be performed and the complainant's experience could not be replicated or confirmed.Based on the description of the event, it is likely that the reported event was caused by uneven cannula wall thickness, which occurred during the injection molding process of the cannula.The probability and criticality of harm resulting from this failure mode have been evaluated and were found to be at an acceptable level.Applied medical continuously seeks to improve the form, function and ease of use of its products.As part of this process, applied medical has implemented process enhancements intended to further minimize the potential for this type of incident to occur.This report is to follow up medwatch # mw5071535.
 
Event or Problem Description
Additional information received via email from (b)(6) center on 28-sep-2017.Mature adult (b)(6), time of event: 1:00pm."during the robotic case.Trocar found broken after dr [] introduced the trocar inside the abdomen, he found 2 clear broken pieces of trocar.He then removed broken trocar and the pieces that broken off.No injury to the patient noted." additional information received via email on 02-oct-2017 from (b)(6) center.The procedure performed was robotic partial nephrectomy.No clamps were being used at the time of the incident.The fracture occurred close to the tip of the cannula or sleeve.The inner obturator was intact.The fracture occurred at the start of the procedure during insertion of the trocar by the surgeon.The robot was not docked yet, so the breakage did not occur while using robot assistance.Two pieces of plastic from the trocar sleeve fell in the patient.All pieces that fell in the patient were retrieved by the surgeon.

Brand Name
CTR71, KII 12X150 Z-THR OPT SEP SYS 6/BX
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6899121
Report Number2027111-2017-02005
Device Sequence Number852086
Product Code GCJ
UDI-Device Identifier00607915125042
UDI-Public(01)00607915125042(17)200206(30)01(10)1288495
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K060096
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/06/2020
Device Model NumberCTR71
Device Catalogue Number101470675
Device Lot Number1288495
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2017
Supplement Date Received by Manufacturer08/28/2017
Initial Report FDA Received Date09/27/2017
Supplement Report FDA Received Date11/10/2017
Patient Sequence Number1